Alert archive / California / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 15, 1999, 12:21 AM PDT for San Bernardino County, California; Mohave County, Arizona. It was in force for 84 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 15, 1999, 12:21 AM PDT (07:21 UTC)
- Expired
- Jul 15, 1999, 1:45 AM PDT
- In force
- 84 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
Counties Mohave County, AZ, San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 12:30 AM PDT | Thunderstorm Wind | Kingman, AZ | The Mohave County Sheriff's Office reported a roof was torn from a house in Kingman by thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 7.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2371 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 150722 RRA SVRLAS AZC015-CAC071-150845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1221 AM MST THU JUL 15 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:55 PM PDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 14, 9:55 PM PDT, 2 hours 26 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 955 PM PDT WED JUL 14 1999 SYNOPSIS...A DRIER WESTERLY FLOW ALOFT WILL CONTROL THE WEATHER THROUGH MOST OF THE NEXT TWO DAYS. HOWEVER...A DISTURBANCE OVER SOUTHERN NEVADA WILL MOVE SOUTHEAST OVERNIGHT SPREADING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE MOJAVE DESERT WEST OF THE COLORADO RIVER AFTER MIDNIGHT. THURSDAY AND FRIDAY WILL BE DRIER WITH ONLY ISOLATED THUNDERSTORMS ACROSS THE DESERT WITH A FEW MORE STORMS IN THE MOUNTAINS OF EXTREME SOUTHERN NEVADA AND ALL OF NORTHWEST ARIZONA. DISCUSSION...CURRENT FCST PACKAGE LOOK GREAT HAVING TSTM ACTIVITY OVER THE DSRT AND MTN AREAS OF XTRM SRN NV AND NW AZ THRU THE BETTER PART OF THE EVENING AND AFTER MIDNIGHT. OTRW...DRIER SWLY REGIME WILL START TO WORK ITS WAY REGION WITH TSTMS BECOMING MORE ISOLD IN NATURE. HAVE NOT HAD MUCH TIME TO SCRUTINIZE NEW MODEL DATA OR 00Z UPPER AIR CHARTS DUE TO INCLEMENT WX ACRS THE AREA. WL MAKE COSMETIC 1ST PD CHANGES TO FCST PACKAGE IN AN HOUR. CORDERO .LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:22 PM PDT | Flash Flood Warning | VEF | Inyo | 58 min |
| Jul 14, 7:20 PM PDT | Flash Flood Warning | VEF | Inyo | 60 min |
| Jul 14, 8:20 PM PDT | Flash Flood Warning | VEF | Inyo | 115 min |
| Jul 15, 12:25 AM PDT | Flash Flood Warning | VEF | San Bernardino | 110 min |
| Jul 14, 11:53 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 52 min |
Nearby
Severe Thunderstorm Warnings in California, 1999Severe Thunderstorm Warnings in Arizona, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.